MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZA9003
Medical Device Problem Codes Break (1069); Failure to Fold (1255); Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a za9003 model intraocular lens (iol) was folded incorrectly and after insertion of the lens into the patient's left eye, it was noticed to be a bad fold which the front haptic was bent, the trailing haptic was kinked and the lens was scratched.The iol was removed from the eye and another lens of the same model, but a different diopter (17.0 d) was used as the replacement.There was no patient injury reported and no other intervention was required.No further information was available.
 
Additional Manufacturer Narrative
If implanted, give date: not applicable, as lens was removed/replaced in the initial surgery.If explanted, give date: not applicable, as lens was removed/replaced in the initial surgery.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Device evaluation: product testing could not be performed since the product was not returned for evaluation.Therefore, the reported issue could not be verified, and product quality deficiency could not be determined.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search revealed that no additional complaints was received from this production order.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: dec 17, 2021.Device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection under magnification revealed viscoelastic residue on the optic body and haptics and that the lens was received cut in half, which is consistent with a lens that was handled during removal.Further observation revealed a detached portion of a haptic and a damaged haptic.Based on the return condition of the lens, no further product evaluation could be performed.The complaint issues cosmetic issues and folding issues could not be confirmed.The complaint issue haptic damaged could be confirmed; however, this may be attributed to handling during removal, and cannot be confirmed to be related to a manufacturing issue.Therefore, no product deficiency could be identified.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key12858777
Report Number3012236936-2021-00064
Device Sequence Number4080700
Product Code HQL
UDI-Device Identifier05050474529076
UDI-Public(01)05050474529076(17)260831
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model NumberZA9003
Device Catalogue NumberZA90030230
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2021
Supplement Date Received by Manufacturer11/23/2021
01/18/2022
Initial Report FDA Received Date11/22/2021
Supplement Report FDA Received Date12/15/2021
01/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EMERALD CARTRIDGE, LOT: UNKNOWN.
Patient Age72 YR
Patient SexFemale